Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Who Is At Risk For Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

NEUROPATHY

WHICH MEDS CAUSE NEUROPATHY?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...neuropathy. What's important to recognize is that HIV itself is a cause of neuropathy and persons with AIDS are at much greater risk of developing neuropathy, with or without antiretroviral medications.Among HIV medications, the so-called... Read more »

Will My Peripheral Neuropathy ever go away?

I have had HIV since 1984, AIDS since 1998, and peripheral neuropathy since 1986. My viral load is... Read more »

Neuropathy Advice

Hello Dr. Henry,I have been on Trizivir and Sustiva for 5 or 6 years now with my VL for the first... Read more »
Articles
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...control [associated] with the initiation of therapy. Many of the neuropathic signs occur without symptoms. We tried to look at risk factors or things that would be associated with peripheral neuropathy. Many of the usual suspects, such as... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...age, lower CD4 count, and higher viral load were associated with development of DSPN. The use of d4T slightly increased the risk of DSPN; however, earlier initiation of HAART -- even a regimen including d4T -- provided more protection against... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Read more »
AIDS InfoNet

Peripheral Neuropathy

...(didanosine, Videx), and d4T (stavudine, Zerit). Hydroxyurea , which is sometimes combined with antiretroviral drugs, increases the risk of PN. Zidovudine (Retrovir), abacavir, non-nucleoside reverse transcriptase inhibitors (NNRTIs), and... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

NEUROPATHY

Posted by Anonymous, 5 Replies
JUST HAD A QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I... Read more »

Neuropathy?

Posted by billc, 1 Reply
...After a high risk encounter I had seven months ago I have developed a burning in my face that comes and goes. It is mostly isolated to the left Read more »

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »